Alert archive / Pennsylvania / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

October 1, 20115 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Oct 1, 2011, 8:47 PM EDT for 5 counties in Pennsylvania. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 1, 2011, 8:47 PM EDT (00:47 UTC)
Expired
Oct 1, 2011, 9:45 PM EDT
In force
58 min
Issued by
NWS Philadelphia/Mount Holly

Counties Bucks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 87 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2011-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2011-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

450 
WWUS81 KPHI 020047
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
847 PM EDT SAT OCT 1 2011

NJZ009-PAZ067>071-020145-
BUCKS PA-CHESTER PA-DELAWARE PA-HUNTERDON NJ-MONTGOMERY PA-
PHILADELPHIA PA-
847 PM EDT SAT OCT 1 2011

...AN AREA OF SHOWERS PRODUCING HEAVY RAINFALL WILL AFFECT
HUNTERDON...DELAWARE...PHILADELPHIA...CHESTER...MONTGOMERY AND BUCKS
COUNTIES...

AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS PRODUCING HEAVY RAINFALL 14 MILES NORTHEAST OF WEST
CHESTER...MOVING NORTHWEST AT 10 MPH. THE SHOWER WILL BE NEAR
AUDUBON...TROOPER...LANSDALE...WEST CHESTER AROUND 855 PM...VALLEY
FORGE...EAGLEVILLE...FRICKS AROUND 900 PM...HATFIELD...FRICKS AROUND
905 PM AND KULPSVILLE AROUND 910 PM.

AS MUCH AS ONE-HALF INCH OF RAIN COULD FALL WITH THE SHOWERS. THIS 
MUCH RAIN COULD RESULT IN LOCALIZED STREET FLOODING...AS WELL AS 
RISES ON CREEKS AND STREAMS.

LAT...LON 4008 7595 4024 7570 4042 7554 4043 7552
      4042 7549 4049 7542 4062 7520 4059 7519
      4061 7516 4034 7492 4032 7493 4016 7476
      3997 7509 3998 7511 3992 7516 3981 7543
      3984 7552 3987 7597

$$

HAYES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Oct 1, 4:05 PM EDT, 4 hours 42 minutes earlier.

Area forecast discussion, Oct 1, 4:05 PM EDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
405 PM EDT SAT OCT 1 2011

.SYNOPSIS...
A DEEP MID LEVEL LOW PRESSURE AREA WILL MEANDER AROUND THE NORTHERN
MID ATLANTIC REGION INTO TUESDAY BEFORE LIFTING NORTHEAST.
A HIGH PRESSURE SYSTEM FROM HUDSON BAY CANADA IS THEN FORECAST TO
SINK SLOWLY SOUTHEAST AND REACH THE MIDDLE ATLANTIC STATES BY FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THE PERSISTENT UPPER LOW TO OUR WEST WILL CONTINUE TO OVER THE
MID ATLANTIC REGION. THE WEAK SURFACE LOW ASSOCIATED WITH THIS
SYSTEM IS LOCATED ALONG SOUTHERN COASTAL NEW ENGLAND THIS AFTERNOON.
THIS LOW WILL DRIFT WEST OR REDEVELOP FARTHER TO THE WEST TONIGHT
PRODUCING SCATTERED SHOWERS. THE PROBABILITY OF THESE SHOWERS WILL
BE HIGHEST OVER OUR NORTHERN AND WESTERN ZONES. LIKEWISE, RAINFALL
AMOUNTS WILL ALSO BE HIGHEST IN THOSE AREAS, POSSIBLY REACHING
1/3 TO 1/2 INCH. AMOUNTS IN OUR SOUTHERN AND EASTERN AREAS MAY
ONLY BE SEVERAL HUNDREDTHS OF AN INCH. COOLER AIR WILL WORK ITS
WAY INTO OUR ARE OVERNIGHT WITH TEMPERATURES DROPPING INTO THE
40S IN MOST SECTIONS.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
MORE OF THE SAME AS THE UPPER LOW AND ITS WEAKER SURFACE COUNTERPART
CONTINUE TO INFLUENCE OUR WEATHER. THE THREAT OF SHOWERS WILL BE
DECREASING DURING THE DAY WITH CHANCE POPS NORTH AND SLIGHT CHANCE
ELSEWHERE. QPF TOTALS ARE FORECAST TO BE LESS THAN 1/10 INCH.
EXPECT THE SUN TO BREAK THROUGH THE CLOUDS AT TIMES FROM LATE
MORNING THROUGH THE AFTERNOON. THIS WILL HELP PUSH TEMPERATURES
INTO THE MID 50S TO MID 60S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
WE TRY TO FIND RUN-TO-RUN AND INTER-MODEL COMMONALITIES IN THE
MODELS REGARDING WHERE THEY MIGHT FAVOR SHOWER ACTIVITY. THIS LEADS
TO A 00Z ECMWF/12Z NAM COMPROMISE. INSOFAR AS THAT DOESN'T EXACTLY
RESEMBLE THE ECMWF/00Z CANADIAN GGEM COMPROMISE FROM THE LAST
FORECAST, WE'VE DECIDED TO MAINTAIN A FAIR AMOUNT OF CONTINUITY
INSTEAD. WE WILL BE UNDER THE INFLUENCE OF A CUTOFF LOW UNTIL
TUESDAY, AFTER WHICH TIME THE FORECAST WILL BE DRY AND UNTIL WHICH
TIME WE ARE CARRYING CHANCE OR SLIGHT CHANCE POPS AROUND THE REGION.
MID LEVEL LAPSE RATES MAY APPROACH EML LEVELS FROM TIME TO TIME WITH
THE CORE OF THE LOW NEARBY, BUT MUCAPES LOOK LOW OVER MOST OF THE
AREA AND WE STILL ARE NOT CARRYING ANY THUNDER. AT SOME POINT, THE
LOW SHOULD BE IN A POSITION TO ADVECT MOISTURE INTO AT LEAST THE
NORTHERN PART OF THE FORECAST AREA, BUT H8 DEW POINTS NEVER GET VERY
INTERESTING AND SO WE DON'T HAVE ANY PRESENT CONCERNS IN THE LONG
TERM REGARDING RAINFALL AMOUNTS.

WE ALSO GENERALLY STAYED REASONABLY CLOSE TO CONTINUITY ON
TEMPERATURE. ON MONDAY NIGHT, WE NOTICED THAT GUIDANCE WAS COMING IN
UNDER CLIMATOLOGY BY A LITTLE BIT, SO WE DID BLEND MORE GUIDANCE
INTO THE RELATIVELY MILD CONTINUITY THEN. ALL THIS MAKES FOR A
SOMEWHAT COOLER THAN NORMAL LONG TERM.

WINDS SHOULDN'T BE A FACTOR THROUGH MONDAY. WINDS ON TUESDAY ARE
EXPECTED TO PICK UP SOME ONCE THE LOW LIFTS AWAY, BUT THEY DON'T
LOOK THREATENING AT THIS POINT.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS THIS AFTERNOON WILL LOWER OVERNIGHT TO MVFR/IFR IN
SCATTERED SHOWERS AND FOG. W TO NW WINDS AROUND 10 KT WILL BECOME
W TO SW 5 KT OR LESS OVERNIGHT. BY MID OR LATE MORNING, CONDITIONS
WILL IMPROVE TO VFR AND THE THREAT OF SHOWERS WILL BE DIMINISHING.
WINDS WILL BECOME S TO SW 5 TO 10 KT.

OUTLOOK...
PERIODS OF MVFR CONDITIONS IN SHOWER ACTIVITY ARE EXPECTED INTO
TUESDAY, AFTER WHICH TIME WE SHOULD SEE A STRETCH OF VFR DAYS.

&&

.MARINE...
AS THE UPPER LOW AND IT'S ASSOCIATED SURFACE REFLECTION ROTATE OVER
THE MID ATLANTIC REGION, WINDS WILL SWING FROM NW THIS AFTERNOON TO
SW LATER TONIGHT AND SUNDAY. SPEEDS WILL AVERAGE 10 TO 15 KT WITH
GUSTS TO AROUND 20 KTS. SEAS ON THE OCEAN WILL RUN 3 TO 4 FT TONIGHT
BUT SHOULD INCREASE SUNDAY AS LONG PERIOD TROPICAL SWELLS MOVE IN.
A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WILL GO INTO EFFECT 6 AM
SUNDAY AND REMAIN UP UNTIL 6 AM MONDAY.

SEAS WILL BE THE MAIN CONCERN INTO MONDAY, AFTER WHICH TIME SWELLS
FROM OPHELIA SHOULD BEGIN TO ABATE. AFTER THAT, THE LIFTING AWAY OF
THE CUTOFF LOW COULD BRING ADVISORY CONDITIONS TO THE WATER DURING
THE MID-WEEK PERIOD.

&&

.TIDES/COASTAL FLOODING...
IT LOOKS LIKE PHILADELPHIA WILL REACH MINOR TIDAL FLOODING LEVELS,
BUT IT ALSO LOOKS LIKE IT WILL COME IN BELOW THE DBOFS FORECAST OF
BORDERLINE MODERATE FLOODING. REEDY POINT CAME IN JUST UNDER THE
MINOR THRESHOLD, AND THE DEPARTURES AT THE NORTH END OF THE TIDAL
DELAWARE DO NOT LOOK AS OMINOUS AS THEY DID APPROACHING THE LAST TWO
HIGHER HIGH TIDES OVER THE LAST TWO DAYS. THE ADVISORY REMAINS IN
EFFECT FOR THE TIDAL DELAWARE UNTIL 8 PM. THE CHESAPEAKE BAY IS NOT
POSING A PROBLEM.

WE DON'T EXPECT ANY PROBLEM WITH THE NEXT (LOWER) HIGH TIDE. AFTER
THAT, WE ARE MOVING AWAY FROM THE NEW MOON. WE CONSIDER THAT SWELLS
WILL EVENTUALLY REACH OUR WATERS, AND THAT TENDS TO SUPPORT HIGHER
ASTRONOMICAL TIDES. LOW PRESSURE WILL BE AROUND, AND THAT ALSO DOES.
AMONG THE MANY COMPUTER MODELS AVAILABLE, ONE CAN FIND ONE THAT
WOULD FORECAST WIND WITH A DIRECTION FAVORABLE TO HIGHER
ASTRONOMICAL TIDES THROUGH MONDAY, BUT THE WIND MAGNITUDE ISN'T
EXPECTED TO BE GREAT.

OUR OPINION AT THIS POINT IS THAT THE GENERAL TREND IN TIDAL
FLOODING WILL BE A DOWNWARD ONE, BUT WE CAN'T RULE OUT SOME MINOR
FLOODING BEFORE THIS SYSTEM MOVES AWAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...COASTAL FLOOD ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     PAZ069>071.
NJ...COASTAL FLOOD ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     NJZ015>019.
DE...COASTAL FLOOD ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DEZ001.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 6 AM SUNDAY TO 6
     AM EDT MONDAY FOR ANZ450>455.

&&

SYNOPSIS...DELISI
NEAR TERM...RPW
SHORT TERM...RPW
LONG TERM...DELISI
AVIATION...RPW/DELISI
MARINE...RPW/DELISI
TIDES/COASTAL FLOODING...DELISI
Hazardous weather outlook, Oct 1, 8:18 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
818 PM EDT SAT OCT 1 2011

NJZ001-007>010-PAZ054-055-061-062-030030-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-LEHIGH-
NORTHAMPTON-
818 PM EDT SAT OCT 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

RAIN INTO TONIGHT MAY CAUSE POOR DRAINAGE AND SMALL STREAM
FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ060-067>071-030030-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
818 PM EDT SAT OCT 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-030030-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
818 PM EDT SAT OCT 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 1, 6:50 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
650 PM EDT SAT OCT 1 2011

NJZ001-007>010-012-PAZ054-055-062-020100-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-CARBON-MONROE-
NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...JIM THORPE...
STROUDSBURG...BETHLEHEM...EASTON
650 PM EDT SAT OCT 1 2011

...LOCALLY HEAVY RAIN FALL IS POSSIBLE THIS EVENING...

LOOK FOR SHOWERS WITH LOCALLY HEAVY RAINFALL TO CROSS THE SOUTHERN
POCONOS...NORTHERN LEHIGH VALLEY AND NORTHWEST AND NORTH CENTRAL
NEW JERSEY THROUGH 900 PM. AS MUCH AS ONE-HALF INCH OF RAIN COULD
FALL THROUGH THAT TIME...AND THIS MUCH RAIN COULD RESULT IN
LOCALIZED STREET FLOODING...AS WELL AS RISES ON CREEKS AND
STREAMS.

IF YOU PLAN TO TRAVEL THIS EVENING...BE ON THE ALERT FOR PONDING
OF WATER ON ROADS.

HAYES
Special weather statement, Oct 1, 8:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
847 PM EDT SAT OCT 1 2011

NJZ009-PAZ067>071-020145-
BUCKS PA-CHESTER PA-DELAWARE PA-HUNTERDON NJ-MONTGOMERY PA-
PHILADELPHIA PA-
847 PM EDT SAT OCT 1 2011

...AN AREA OF SHOWERS PRODUCING HEAVY RAINFALL WILL AFFECT
HUNTERDON...DELAWARE...PHILADELPHIA...CHESTER...MONTGOMERY AND BUCKS
COUNTIES...

AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS PRODUCING HEAVY RAINFALL 14 MILES NORTHEAST OF WEST
CHESTER...MOVING NORTHWEST AT 10 MPH. THE SHOWER WILL BE NEAR
AUDUBON...TROOPER...LANSDALE...WEST CHESTER AROUND 855 PM...VALLEY
FORGE...EAGLEVILLE...FRICKS AROUND 900 PM...HATFIELD...FRICKS AROUND
905 PM AND KULPSVILLE AROUND 910 PM.

AS MUCH AS ONE-HALF INCH OF RAIN COULD FALL WITH THE SHOWERS. THIS
MUCH RAIN COULD RESULT IN LOCALIZED STREET FLOODING...AS WELL AS
RISES ON CREEKS AND STREAMS.

LAT...LON 4008 7595 4024 7570 4042 7554 4043 7552
      4042 7549 4049 7542 4062 7520 4059 7519
      4061 7516 4034 7492 4032 7493 4016 7476
      3997 7509 3998 7511 3992 7516 3981 7543
      3984 7552 3987 7597

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 9:03 PM EDTSpecial Weather StatementPHIWarren57 min
Oct 1, 9:53 PM EDTSpecial Weather StatementPHIHunterdon, Mercer, Middlesex, Somerset112 min
Oct 1, 9:57 PM EDTSpecial Weather StatementPHISussex, Warren2 hr
Oct 1, 11:54 PM EDTSpecial Weather StatementPHIAtlantic, Cape May111 min
Oct 2, 1:26 AM EDTSpecial Weather StatementPHICamden, Gloucester, Salem2 hr
Oct 2, 2:44 AM EDTSpecial Weather StatementPHIHunterdon, Mercer, Middlesex, Monmouth, Morris, Somerset and 1 more2 hr
Oct 2, 3:53 AM EDTCoastal Flood StatementPHIMiddlesex, Monmouth, Ocean9 hr
Oct 2, 4:56 AM EDTSpecial Weather StatementPHIHunterdon, Morris, Sussex, Warren3 hr
Oct 2, 2:27 PM EDTCoastal Flood AdvisoryPHIBurlington, Camden, Gloucester, Salem6 hr
Oct 2, 4:55 PM EDTSpecial Weather StatementPHIWarren2 hr
Oct 1, 11:58 PM EDTSpecial Weather StatementPHIBerks, Carbon, Lehigh, Monroe, Northampton2 hr
Oct 2, 3:35 AM EDTAreal Flood AdvisoryPHIChester4 hr

Nearby

Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.